Format

Send to

Choose Destination
See comment in PubMed Commons below
Psychosomatics. 1995 Nov-Dec;36(6):541-9.

The association between intravenous haloperidol and Torsades de Pointes. Three cases and a literature review.

Author information

  • 1Department of Psychiatry and Behavioral Sciences, Medical University of South Carolina, Charleston, USA.

Abstract

Torsades de Pointes (TDP) is a potentially malignant ventricular arrhythmia that often has a drug-induced origin. Oral, but not intravenous, haloperidol has been generally associated with this arrhythmia. The authors detail three patient cases of TDP that occurred while the patients were receiving intravenous haloperidol. The authors discuss the known risk factors for the development of TDP and review the literature on ventricular arrhythmias associated with haloperidol use.

[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Elsevier Science
    Loading ...
    Write to the Help Desk